Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

My 4yr old daughter got her shots yesterday...

She got them yesterday morning...she got 4 different shots, 2 in each arm. Tonight her left arm is swollen around where the shot was given and it's about and inch wide and 2-3 inches long and it's hard. It also has fever in it. I rubbed it bc I remember hearing somewhere that sometimes there will be a little knot where the medicine stayed in that spot so you need to rub it to circulate it or whatever. I have her some tylenol and a cold wash rag to put on it. This may sound stupid but should I be concerned? Like her arm is really red and it's a pretty good sized knot. My mom passed away almost 2 yrs ago and this is something id be calling her about bc I always worry about stuff with my girls. I wouldn't be so worried but it's a pretty good sized spot and it's really hard and really red.

Answer Question
 
Anonymous

Asked by Anonymous at 1:24 AM on Jun. 12, 2010 in Kids' Health

Answers (5)
  • Thats a pretty typical side effect with vaccines. Unfortunately. Do what you are doing with tylenol and a rag ...massaging sounds good but do you think it may be hurting her when its pressed on??
    MomNbabyGirl009

    Answer by MomNbabyGirl009 at 1:26 AM on Jun. 12, 2010

  • DS got the same shots back in May, I remember him having a good size knot and it being warm as well.. I wouldn't worry too much unless she starts up with a fever or starts showing signs of not feeling well.
    GavinsMommii

    Answer by GavinsMommii at 1:28 AM on Jun. 12, 2010

  • Thanks guys :) I couldn't go to sleep bc I was a little worried. And when I started rubbing it I asked her if it hurt and she said no except for the very top close to where she got the other shot so I didn't mess with it up there.
    Anonymous

    Answer by Anonymous at 1:49 AM on Jun. 12, 2010

  • Sounds typical, make sure she uses her arm so it doesn't stiffen up and give Tylenol or Advil for fever and pain. It should be gone in about a week. I had the Tdap shot a year ago and I had a knot and pain for about a week, I just kept moving my arm and the knot went away.
    tyfry7496

    Answer by tyfry7496 at 9:52 PM on Jun. 12, 2010

  • I like Motrin better than Tylenol. It is a better anti-inflamatory. A cool compress helps too. My ped gives my kids vax in the thigh, I never heard of them in the arm.
    salexander

    Answer by salexander at 3:03 PM on Jun. 18, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN